Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 445, NWS Tallahassee, FL

September 4, 2015Brooks County, Lowndes County, Georgia; Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 4, 2015, 9:51 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2015, 9:51 PM EDT (01:51 UTC)
Expired
Sep 4, 2015, 10:30 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Madison County, FL, Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS52 KTAE 050151
SVRTAE
FLC079-GAC027-185-050230-
/O.NEW.KTAE.SV.W.0445.150905T0151Z-150905T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 PM EDT FRI SEP 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 1030 PM EDT

* AT 951 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF I-75 AT EXIT 16...OR 7
  MILES WEST OF LAKE PARK...AND MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...LAKE PARK...I-75 AT EXIT 5...PINETTA...HAMBURG...
  NANKIN...I-75 AT EXIT 11...LOVETT...HANSON...EMPRESS...CHERRY
  LAKE...TWIN LAKES...CLYATTVILLE AND BLUE SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.

&&

LAT...LON 3063 8322 3063 8328 3059 8326 3044 8335
      3046 8343 3060 8361 3064 8360 3064 8361
      3065 8361 3079 8348 3080 8334 3069 8317
TIME...MOT...LOC 0151Z 045DEG 12KT 3071 8334 

$$

42-DVD
2 follow-up statements
803 
WWUS52 KTAE 050209
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 PM EDT FRI SEP 4 2015

GAC185-050219-
/O.CAN.KTAE.SV.W.0445.000000T0000Z-150905T0230Z/
LOWNDES GA-
1009 PM EDT FRI SEP 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOWNDES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3044 8335 3046 8343 3060 8361 3064 8360
      3065 8361 3072 8349 3072 8347 3069 8345
      3069 8342 3067 8342 3068 8340 3066 8337
      3064 8336 3064 8332 3063 8328 3059 8326
TIME...MOT...LOC 0209Z 042DEG 13KT 3065 8340 

$$

FLC079-GAC027-050230-
/O.CON.KTAE.SV.W.0445.000000T0000Z-150905T0230Z/
MADISON FL-BROOKS GA-
1009 PM EDT FRI SEP 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN MADISON AND SOUTHEASTERN BROOKS COUNTIES...

AT 1009 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 11 MILES WEST OF LAKE PARK...MOVING SOUTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MADISON...LOVETT...HANSON...EMPRESS...CHERRY LAKE...PINETTA...HAMBURG
AND NANKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3044 8335 3046 8343 3060 8361 3064 8360
      3065 8361 3072 8349 3072 8347 3069 8345
      3069 8342 3067 8342 3068 8340 3066 8337
      3064 8336 3064 8332 3063 8328 3059 8326
TIME...MOT...LOC 0209Z 042DEG 13KT 3065 8340 

$$

42-DVD
901 
WWUS52 KTAE 050220
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 PM EDT FRI SEP 4 2015

FLC079-GAC027-050230-
/O.EXP.KTAE.SV.W.0445.000000T0000Z-150905T0230Z/
MADISON FL-BROOKS GA-
1020 PM EDT FRI SEP 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHEASTERN BROOKS COUNTIES WILL EXPIRE AT 1030 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3044 8335 3046 8343 3060 8361 3064 8360
      3065 8361 3072 8349 3072 8347 3069 8345
      3069 8342 3067 8342 3068 8340 3066 8337
      3064 8336 3064 8332 3063 8328 3059 8326
TIME...MOT...LOC 0219Z 045DEG 12KT 3065 8340 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 8:56 PM EDT, 55 minutes earlier.

Area forecast discussion, Sep 4, 8:56 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT FRI SEP 4 2015

.Near Term [Through Tonight]...

An area of convection is lingering this evening across the eastern
portions of the area with several boundary collisions noted.
Most of the CAMs have this convection diminishing by shortly after
midnight. Convection is fairly slow moving and some locally
rainfall rates were noted this afternoon and evening in eastern
Dixie county as well as northwest Lafayette county. Localized
amounts of 4-5 inches fell in a short period of time near Old Town
in Dixie county according to dual-pol radar estimates. Overnight
lows will mainly be in the low to mid 70s.

&&

.Aviation...

[Through 00z Sunday] Convection near VLD is expected to diminish
shortly before midnight. VFR conditions are expected to prevail
afterwards with scattered convection redeveloping across the area
on Saturday afternoon.

&&

.Prev Discussion [405 PM EDT]...

.Short Term [Saturday Through Sunday Night]...

Over the weekend, a mid-upper level low is expected to move
eastward and stall over our region. With this increase in
instability, scattered to numerous showers and thunderstorms are
likely to develop across the CWA with a greater chance closer to the
coast on Saturday. On Sunday, PoPs decrease but the environment
will still support scattered convection. With weak low-mid level flow
and higher precipitable water values, storms may be slow-movers
and can cause locally heavy rainfall. Temperatures will be at or
below climo with highs in the low 90s to upper 80s and lows in the
low 70s.

.Long Term [Monday Through Friday]...

An upper level trough will develop over the southeast early next
week as the lower level ridge of high pressure shifts eastward,
allowing the deep layer steering flow over the area to become
southerly. This deep layer flow from the south will prevail through
the period, keeping precipitable water values around 20-40% above
normal for early September. The weak +PV anomaly causing this trough
will be the main force for convection for the first half of the
week, with a stronger +PV anomaly developing midweek to our
northwest and developing an associated surface cold front that will
slowly push eastward heading into the weekend. Chances for showers
and thunderstorms will be around 40-50%. Temperatures will peak in
the upper 80s in the afternoons, dipping into the low 70s
overnight.

.Marine...

With a weak surface pressure gradient in place, winds and seas will
remain below headline criteria through the period. There will be
daily chances for showers and thunderstorms which may cause
temporarily higher winds and seas.

.Fire Weather...

There are no fire weather concerns for at least the next several
days.

.Hydrology...

Rainfall totals are expected to be less than 1 inch through the
weekend with higher amounts possible locally. No flooding concerns
along area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  92  74  90  72 /  20  60  30  40  20
Panama City   77  88  75  86  74 /  10  50  40  50  30
Dothan        73  93  71  88  70 /  20  50  30  50  20
Albany        74  92  71  89  71 /  30  50  30  40  20
Valdosta      73  92  71  88  71 /  60  50  30  40  20
Cross City    75  91  73  89  73 /  30  60  30  40  30
Apalachicola  77  88  74  87  74 /  10  50  40  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
     Franklin.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...MOORE/CHANEY
LONG TERM...MOORE
AVIATION...DVD
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:21 PM EDTSpecial Weather StatementTAEDecatur, Grady, Thomas69 min
Sep 5, 5:35 PM EDTSpecial Weather StatementTAEBrooks40 min
Sep 5, 5:40 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas50 min
Sep 5, 7:17 PM EDTSevere Thunderstorm WarningTAEDecatur43 min
Sep 4, 8:29 PM EDTAreal Flood AdvisoryTAELafayette61 min
Sep 5, 11:25 AM EDTRip Current StatementTAEFranklin13 hr
Sep 5, 2:51 PM EDTSpecial Marine WarningTAE84 min
Sep 5, 3:02 PM EDTSpecial Marine WarningTAE58 min
Sep 5, 3:28 PM EDTAreal Flood AdvisoryTAEBay62 min
Sep 5, 4:28 PM EDTSpecial Marine WarningTAE2 hr
Sep 5, 4:43 PM EDTSpecial Weather StatementTAEDixie, Jefferson, Taylor47 min
Sep 5, 4:53 PM EDTSpecial Marine WarningTAE67 min
Sep 5, 7:56 PM EDTSevere Thunderstorm WarningTAEGadsden, Liberty49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.